Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 188, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 11, 2017, 2:17 PM EDT for Hamilton County, Ohio; Boone County, Kentucky; Dearborn County, Ohio County, Ripley County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2017, 2:17 PM EDT (18:17 UTC)
- Expired
- Jul 11, 2017, 2:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dearborn County, IN, Ohio County, IN, Ripley County, IN, Boone County, KY, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 100 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1049 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 1:59 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 11, 1:59 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
159 PM EDT Tue Jul 11 2017
.SYNOPSIS...
A slow moving frontal boundary interacting with a very moist
environment and a series of upper level disturbances will
result in a couple of rounds of thunderstorms today. This front
will shift north and precipitation chances will diminish, with
hot conditions for mid week. A cold front will approach and then
move through the region late this week, bringing additional
thunderstorm chances. Surface high pressure will build in this
weekend offering dry weather and more seasonable temperatures.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A widespread cirrus shield is spreading over the area this
morning due to convection ongoing in Indiana. The stalled cold
front remains mainly north of the area with a series of upper
level disturbances heading southeast riding along and south of
the boundary. Looking at current radar trends shows anchoring of
storms across the Indianapolis area with the second MCS quickly
approaching from the west. The anchoring of the storms appears
to be due to strong low level speed convergence between 925 and
850 mb. As the storms have tried to push east this morning they
have struggled to keep their act together. Looking at the SPC
mesoanalysis page reveals that most of the instability is
elevated this morning and with a lack of synoptic support across
the area storms have struggled. The latest run of the HRRR is
by far doing the best this morning showing both complexes of
storms slowly heading east and weakening as they move into the
ILN forecast area late this morning into early afternoon.
Forecast soundings do briefly destabilize this afternoon but the
window is tight. The widespread cirrus shield/ cloud debris
will likely limit destabilization. Have updated PoPs to follow
the latest runs of the HRRR while also moving the highest PoPs
further south. Have allowed for some pop up showers and
thunderstorms this afternoon.
The other main concern today will be the chance of heavy
rainfall. Flash flood guidance remains low across the northern
zones today while guidance across the southern zones is higher.
Latest runs of the HRRR doesn't show to much across the
northern zones now. Overall, confidence has fallen on the heavy
rain threat across the northern zones given current radar
trends this morning. Still though, PWATs remain high today (at
or approaching 2.00") and with two short-waves moving across the
area have left the flash flood watch as is for now. Depending
on how the initial complex of showers and thunderstorms evolves
across central Indiana will determine if any changes will be
needed to the watch.
Prev Discussion->
Thunderstorms developed ahead of a wave of low pressure, at the
nose of a low level jet, in the very moist airmass where
moderate instby existed. These storms have weakened with a
lingering complex moving across ILN/s southern counties early
this morning.
Precipitable water values increase to above 2 inches today and
with an axis of low level convergence and moderate instby expect
additional thunderstorms development. Due to recent rainfall
and with a very moist airmass have issued a flash flood watch
today into tonight across all but ILN/s far southern counties.
Expect high temperatures in the mid and upper 80s. These
temperatures combined with a moist airmass may result in max
heat indices in the mid 90s across the south.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Ongoing storms this evening expected to diminish and start to
lift north. Have continued FFA through 06Z with threat for flash
flooding ending as these storms diminish. Tonights lows will be
in the lower 70s.
The front to lift north into the Great Lakes with ILN/s FA in
the warm airmass Wednesday. Have lingered only a slight chance
of a thunderstorm far north early. Otherwise, expect Wednesday
to be dry and hot. With high temperatures from near 90 north to
the lower 90s south, heat indices will reach in the middle 90s
in many locations.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Thunderstorms will be possible Wednesday night ahead of a cold
front approaching from the northwest. As the front crosses the area
Thursday into Friday, thunderstorms will be likely. Models
indicate instability and wind fields that will be sufficient for
the occurrence of severe weather. Flooding will also be possible
along the rather slow moving front that will be tapping above
normal precipitable water. For the rest of the period from Saturday
through Monday, high pressure is expected to provide dry weather.
Temperatures are expected to be close to normal, with highs
averaging in the mid 80s.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
First MCS that moved through the area this morning quickly fell
apart with a secondary MCS quickly approaching from the west.
Latest radar trends indicate the northern segment is quickly
falling apart with the southern segment trying to hold on.
Overall, high res models have struggled this afternoon with the
HRRR being by far the best performer. The HRRR quickly weakens
the whole segment as it moves into the area. This makes sense as
KCVG/ KLUK have been under clouds almost the entire day thanks
to the last decaying MCS. Looking at the latest observations
also shows a cold pool rushing out ahead allowing weak showers
to form east and north of the TAF sites.
Due to the mentioned above have only gone prevailing across the
southwestern zones due to the decaying MCS. Some restrictions to
MVFR will be possible across the southwest but are far less
likely towards the north.
Wednesday morning surface low pressure will form across the
midwest with a warm front extending down across central Ohio.
Along the warm front some showers and thunderstorms will
develop. Overall have only added a mention of VCSH for KCMH/
KLCK who are closer to the front. Confidence is low here though
as uncertainty exists on how far the MCS will make it this
afternoon.
OUTLOOK...Thunderstorms possible Thursday and Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through late tonight for OHZ026-034-035-
042>046-051>056-060>065-070>074.
KY...None.
IN...Flash Flood Watch through late tonight for INZ050-058-059-066.
&&
SYNOPSIS...Haines/AR
NEAR TERM...Haines/AR
SHORT TERM...AR
LONG TERM...Coniglio
AVIATION...HainesHazardous weather outlook, Jul 11, 3:40 AM EDT, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 340 AM EDT Tue Jul 11 2017 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 120745- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking- 340 AM EDT Tue Jul 11 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hot and humid conditions are expected Wednesday and Thursday which may result in heat indices rising into the mid to upper 90s both days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ077>082-088-120745- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 340 AM EDT Tue Jul 11 2017 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky and Southwest Ohio. .DAY ONE...Today and Tonight. Thunderstorms today will result in heavy downpours that may cause localized flooding. In addition, some thunderstorms may produce isolated damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hot and humid conditions are expected Wednesday and Thursday which may result in heat indices rising into the mid to upper 90s both days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 11, 12:33 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1233 PM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM FLOOD MOUNT STERLING 39.72N 83.27W
07/11/2017 MADISON OH LAW ENFORCEMENT
NUMEROUS ROADS IN THE SOUTHEASTERN PORTION OF THE COUNTY
REMAIN CLOSED. ENGINEERS OFFICE ACTIVELY PLOWING DEBRIS
OFF OF ROADS.
&&
JOHNFLocal storm report, Jul 11, 12:52 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1252 PM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM TSTM WND DMG 4 NNE JEFFERSONVILLE 39.70N 83.52W
07/11/2017 FAYETTE OH LAW ENFORCEMENT
TREE DOWNED ON WESLEY CHAPEL ROAD.
0316 AM TSTM WND DMG 3 SSE MIDWAY 39.69N 83.45W
07/11/2017 FAYETTE OH LAW ENFORCEMENT
TREE DOWNED ON BLUE ROAD.
0318 AM TSTM WND DMG 2 NE JEFFERSONVILLE 39.67N 83.54W
07/11/2017 FAYETTE OH LAW ENFORCEMENT
TREE DOWNED NEAR THE INTERSECTION OF KIRK ROAD AND CARR
ROAD.
0346 AM TSTM WND DMG 3 NW NEW HOLLAND 39.59N 83.29W
07/11/2017 FAYETTE OH LAW ENFORCEMENT
A BARN WAS BLOWN DOWN ON BLOOMINGBURG NEW HOLLAND ROAD.
&&
HATZOSLocal storm report, Jul 11, 1:02 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
102 PM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM TSTM WND DMG 2 NW JAMESTOWN 39.68N 83.77W
07/11/2017 GREENE OH PUBLIC
SEVERAL TREES DOWNED AT A PROPERTY ON JAMESTOWN ROAD.
&&
HATZOSLocal storm report, Jul 11, 1:05 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
105 PM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM TSTM WND DMG 4 NNE LOVELAND 39.32N 84.25W
07/10/2017 WARREN OH NWS EMPLOYEE
TWO TREES DOWNED NEAR THE LITTLE MIAMI RIVER BRIDGE ON US
ROUTE 22.
&&
HATZOSSpecial weather statement, Jul 11, 1:20 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Wilmington OH
120 PM EDT TUE JUL 11 2017
INZ050-058-059-111745-
Fayette IN-Union IN-Wayne IN-
120 PM EDT TUE JUL 11 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE...UNION AND
FAYETTE COUNTIES IN EAST CENTRAL INDIANA UNTIL 145 PM EDT...
At 119 PM EDT, radar indicated a strong thunderstorm near Rushville,
moving east at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Richmond, Connersville, Centerville, Cambridge City, Liberty,
Hagerstown, Dublin, West College Corner, Glenwood, Salem, Waterloo,
Columbia, Bunker Hill, Abington, Brownsville, Greens Fork, East
Germantown, Spring Grove, Boston and Mount Auburn.
This includes the following Interstates...
I-70 in Indiana between mile markers 134 and the Ohio state line.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3979 8530 3979 8522 3987 8522 3987 8520
3992 8520 3984 8481 3960 8481 3952 8483
3953 8530
TIME...MOT...LOC 1719Z 286DEG 47KT 3970 8541
FranksSpecial weather statement, Jul 11, 1:43 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
143 PM EDT TUE JUL 11 2017
INZ058-059-066-074-111815-
Fayette IN-Union IN-Franklin IN-Dearborn IN-
143 PM EDT TUE JUL 11 2017
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY IN SOUTHEASTERN
INDIANA...SOUTHERN UNION COUNTY IN EAST CENTRAL INDIANA...
NORTHEASTERN DEARBORN COUNTY IN SOUTHEASTERN INDIANA AND FAYETTE
COUNTIES IN EAST CENTRAL INDIANA UNTIL 215 PM EDT...
At 141 PM EDT, radar indicated a strong thunderstorm 7 miles
northeast of Lake Santee, moving east at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Connersville, Brookville, Bright, Liberty, West College Corner,
Oldenburg, Lake Santee, Salem, Blooming Grove, Columbia, Metamora,
Bunker Hill, St. Leon, Laurel, Scipio, College Corner, West Harrison,
Cedar Grove, Mount Carmel and Dunlapsville.
This includes the following Interstates...
I-74 in Indiana between mile markers 161 and 171.
I-74 in Ohio near mile marker 0.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3956 8530 3973 8523 3959 8481 3925 8482
3930 8507 3931 8507 3931 8512 3934 8530
TIME...MOT...LOC 1741Z 285DEG 47KT 3950 8523
FranksThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:12 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 48 min |
| Jul 10, 8:26 PM EDT | Tornado Warning | ILN | Mercer | 34 min |
| Jul 10, 8:58 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer, Shelby | 25 min |
| Jul 10, 9:22 PM EDT | Special Weather Statement | ILN | Auglaize | 38 min |
| Jul 10, 9:43 PM EDT | Special Weather Statement | ILN | Auglaize | 32 min |
| Jul 10, 9:56 PM EDT | Special Weather Statement | ILN | Auglaize | 34 min |
| Jul 10, 10:19 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 41 min |
| Jul 10, 11:00 PM EDT | Special Weather Statement | ILN | Auglaize, Shelby | 30 min |
| Jul 10, 11:13 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 2 hr |
| Jul 10, 11:54 PM EDT | Flash Flood Warning | ILN | Auglaize | 3 hr |
| Jul 11, 1:07 AM EDT | Special Weather Statement | ILN | Franklin | 23 min |
| Jul 11, 1:17 AM EDT | Areal Flood Advisory | ILN | Champaign, Miami | 3 hr |
| Jul 11, 1:49 AM EDT | Areal Flood Advisory | ILN | Champaign, Clark | 3 hr |
| Jul 11, 2:10 AM EDT | Areal Flood Advisory | ILN | Madison, Pickaway | 3 hr |
| Jul 11, 2:25 AM EDT | Areal Flood Advisory | ILN | Clark, Madison | 3 hr |
| Jul 11, 2:41 AM EDT | Areal Flood Advisory | ILN | Clark, Fayette, Greene, Madison | 3 hr |
| Jul 11, 3:29 AM EDT | Areal Flood Advisory | ILN | Fairfield, Pickaway | 3 hr |
| Jul 11, 3:30 AM EDT | Flash Flood Watch | ILN | Auglaize, Butler, Champaign, Clark, Clinton, Darke and 19 more | 15 hr |
| Jul 11, 3:40 AM EDT | Flash Flood Warning | ILN | Fayette, Madison, Pickaway | 3 hr |
| Jul 11, 6:39 AM EDT | Areal Flood Warning | ILN | Fayette, Madison, Pickaway | 12 hr |
| Jul 11, 9:53 AM EDT | Special Weather Statement | ILN | Greene | 37 min |
| Jul 11, 10:31 AM EDT | Special Weather Statement | ILN | Greene | 29 min |
| Jul 11, 2:25 PM EDT | Special Weather Statement | ILN | Butler, Miami, Montgomery, Preble | 35 min |
| Jul 11, 2:28 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Darke, Miami, Montgomery, Preble, Warren | 32 min |
| Jul 11, 2:41 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clark, Clinton, Greene, Miami, Montgomery and 1 more | 49 min |
| Jul 11, 3:30 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Montgomery, Warren | 34 min |
| Jul 11, 2:37 PM EDT | Areal Flood Advisory | ILN | Boone | 3 hr |
| Jul 11, 2:45 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Grant, Kenton, Pendleton | 30 min |
| Jul 11, 9:05 AM EDT | Special Weather Statement | ILN | Franklin | 25 min |
| Jul 11, 9:36 AM EDT | Special Weather Statement | ILN | Franklin | 24 min |
| Jul 11, 1:20 PM EDT | Special Weather Statement | ILN | Fayette, Union, Wayne | 25 min |
| Jul 11, 1:43 PM EDT | Special Weather Statement | ILN | Fayette, Franklin, Union | 32 min |
| Jul 11, 1:55 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin, Ripley | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Severe Thunderstorm Warnings in Ohio, 2017Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.